Hail, Boone
- When
- August 26, 3:29 PM CST
- Where
- Boone County, 2.21 mi WNW of Lowry
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.478, -93.088
One more front from the north was responsible for perhaps the largest round of severe weather on the 26th/27th. Just north of Harrison (Boone County), damaging winds pushed trees onto power lines shortly before 500 pm CDT on the 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
One more front from the north was responsible for perhaps the largest round of severe weather on the 26th/27th. Just north of Harrison (Boone County), damaging winds pushed trees onto power lines shortly before 500 pm CDT on the 26th. Closer to town, there was quarter size hail at 510 pm CDT. Later that night and early on the 27th, trees were flattened northeast of Moko (Fulton County). Car windows were blown out at Perryville (Perry County). A 59 mph gust was measured at Walnut Ridge (Lawrence County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 1:30 PM CST, 1 hour 59 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 230 PM CDT Mon Aug 26 2019 .SHORT TERM...Tonight Through Wednesday BeEn having to contend with lingering low clouds acrs the FA this aftn. Otherwise, just a typical late summer day over the Natural State, with hot and humid conds noted. Little if any convection noted ovr the FA this aftn as well, but we are monitoring upstream storm complex affecting parts of KS and MO. Heading into tonight and Tue, a CDFNT rmns fcst to drop SEWD into AR. Chances for SHRA/TSRA wl eventually incrs ovr the FA fm the NW starting later this evening. Current fcst timing regarding PoP trends still look on track and only some minor adjustments were made. Model data still suggest an overall weakening trend with intensity/coverage by the midday hrs on Tue ovr the S half of the FA. Still looking at lingering rain chances acrs SRN AR late Tue into Tue night. Still looking at the potential for strong/severe storms tngt into the early mrng hrs on Tue, primarily acrs the NW part of the FA. Damaging winds and large hail wl pose to the main concerns. Heavy rainfall could lead to localized flash flooding as well. However, these threats are expected to diminish later Tue mrng/afternoon. && .LONG TERM...Wednesday Night Through Monday The extended period forecast should be quite pleasant with below average temperatures and drier air moving into the region. High pressure over the Southwest US with ridging extending into the Pacific Northwest will again be the driving synoptic factor through the period. This will provide northwesterly flow aloft over the Natural State through the end of this week. Despite southerly surface winds gradually returning by late this week as surface high pressure pushes east of the state, expect drier and cooler conditions to linger through the end of the week. Rain chances will return to the area over the weekend as a trough sweeps southeastward into the Lower Mississippi Valley and another surface cold front pushes through the state. As mentioned above, temperatures will be mild with highs in the lower to mid 80s and 90s, and lows in the upper 60s and lower 70s. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...44 / Long Term...69
Hazardous Weather Outlook National Weather Service Little Rock AR 308 AM CDT Mon Aug 26 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 308 AM CDT Mon Aug 26 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heat index values will warm into the upper 90s to just over 100 degrees this Monday afternoon...with the hottest conditions expected across western and southwest Arkansas. Thunderstorms return to the forecast this evening into the overnight period. Some strong to severe thunderstorms are possible...with damaging winds the main threat expected. Some large hail could also be seen. The best chances for seeing severe weather will be across the northwestern sections of the area late this evening into the early overnight period. While widespread heavy rainfall is not expected...locally heavy rainfall may lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Chances for thunderstorms will remain in the forecast Tuesday into Wednesday. However...the threat for seeing strong to severe thunderstorms will become low. Cooler and drier conditions will be seen to wrap up the week. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees were blown down onto power lines on Dubuque Rd.
Trees were blown onto power lines.
A tree limb was blown down onto a power line, which caused power outages.
Trees and power lines were down on Hwy. 395 N in northern Fulton County.
A storm chaser measured a 59 mph wind gust in Walnut Ridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847710, 847711, 847713, 847716, 847714, 847717, 847718.